Cardiology Case Report: Overdose

Article

Our latest cardiology case report from Brady Pregerson, MD, features a teenager brought to the emergency department for a suspected overdose. Check out the EKG and see if you can determine the correct diagnosis.

History: A teenager is brought to the hospital by ambulance with altered mental status. Family suspects an overdose. She is awake but tangential and bizarre and not providing a good history. Medics gave adenosine 6mg without notable effect.

Exam: Vital signs are normal except a pulse in the 160’s. The patient is awake and alert but confused and tangential, occasionally seeming to be murmuring to herself.

An EKG is done:

EKG of a patient presenting with overdose

Computer Read: Sinus tachycardia at 162, Nonspecific ST abnormality, long QT not called out by computer though 492ms per computer

What is the most likely cause of the EKG findings in this patient?


Recent Videos
Brendon Neuen, MBBS, PhD | Credit: X.com
A panel of 5 cardiovascular experts
Video 5 - "Real-World Insights: Navigating Cardiac Myosin inhibitors in Practice" - Featuring 1 KOL
A panel of 5 cardiovascular experts
A panel of 5 cardiovascular experts
Video 4 - "Mavacamten in oHCM: Navigating the REMS Program for Safe, Optimal Outcomes "
Video 3 - "Aligning With 2023 ESC Guidelines in oHCM Treatment"
Robert Rosenson, MD | Credit: Cura Foundation
A panel of 5 cardiovascular experts
A panel of 5 cardiovascular experts
© 2024 MJH Life Sciences

All rights reserved.